Tornadoes · United States · Alabama · 2020

EF1 tornado, Levert, Alabama, April 12, 2020

This EF1 tornado ran 2.4 miles across Perry County on April 12, 2020, touching down at 10:14 PM CDT and reaching 350 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 12, 2020
Touchdown
10:14 PM CDT (03:14 UTC)
Lifted
10:18 PM CDT (03:18 UTC)
On the ground
4 minutes
Path length
2.4 miles (3.9 km)
Path width
350 yards (320 m)
Deaths
0
Injuries
0
County
Perry County
Touchdown point
32.732, -87.201
Lift-off point
32.762, -87.183
Record number
2004122114-01

The damage survey

9 damage points were recorded along this path by NWS BMX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An upper-level low over the southwest United States evolved into a negatively-tilted shortwave trough as it moved over the southeastern United States. A warm front steadily moved northward during the morning and afternoon hours on Sunday, April 12. This allowed an unstable air mass to move northward and overspread much of the region. At the same time, very strong wind shear developed over Alabama as the upper trough neared the state.||An initial wave of severe storms affected areas near and north of Interstate 20, involving tornadoes, damaging straight-line winds, and some hail. Through the evening, a second wave of thunderstorms affected the remaining areas of Central Alabama with tornadoes and damaging straight-line winds. Flooding also resulted from training rainfall near and north of Interstate 20. Some roads became impassible or were washed out. This weather event was large in scope and produced severe weather from Oklahoma and Texas, through the southeastern United States, then up the east coast to New York.

National Weather Service meteorologists surveyed damage in northern Perry County and determined that it was consistent with an EF1 tornado, with maximum winds near 100 mph.||A tornado formed along County Road 9 about four miles north of the Sprott community in northern Perry County. The tornado tracked northeast and caused extensive tree damage along County Road 2, where the tornado strengthened to a maximum intensity of 100 mph. The Mount Pleasant Freewill Baptist Church had a portion of its roof removed, and the adjacent fellowship hall was destroyed. A short distance to the northeast, the tornado dissipated near Hodgens Road.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a tornado watch, issued at 21:40 UTC and running to 03:42 UTC.

Issued (UTC)ExpiredProductOffice
17:00 UTC13:00 UTCWind AdvisoryBMX
20:20 UTC21:40 UTCTornado WatchBMX
21:40 UTC03:42 UTCTornado WatchBMX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Apr 12, 7:19 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 12, 7:19 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
719 PM CDT Sun Apr 12 2020

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0700 PM CDT Sun Apr 12 2020/

Mesoscale Update.

An all-hazards severe weather threat continues across portions of
Central Alabama. Damaging winds up to 70 mph, large hail, and
tornadoes all remain possible into the overnight hours as a dynamic
shortwave trough (which is taking a more neutral tilt) and surface
low pressure eject eastward.

Recent surface observations depict a favorable warm sector now along
and north of the I-20/59 corridor, including SBCAPE 500-1,500 J/kg,
EBS 60-70 kts, and 0-1 km SRH 500-700 m2/s2. These values are also
supported by the 21Z BMX RAOB and various RADAR derived hodographs.
Lift will continue to be abundant across the region as pressure &
height falls accompany upper-level diffluence & quasigeostrophic
forcing, as well as a surface moisture convergence axis from
northeast AL into southwest MS. Thus, deep/moist convection will
continue to be problematic over the next several hours, even as
storm modes become less discrete. Threats also include flash
flooding as high rain rates train north of I-20, generally
along/near a 1.8-2.0" PW axis and confluent flow in the 925-850 mb
layer. Short-range guidance suggests favorable atmospheric
conditions for all-hazards will persist for the next several hours
as a more linear convective system with embedded supercells ejects
across Central AL. The effective layer significant tornado parameter
is progged to remain as high as 5 ahead of this system through that
time, suggesting an environment favorable for tornadogenesis and
strong tornadoes.

Residents of Central AL must remain diligent and weather aware into
the overnight period and have multiple ways to receive warnings so
that necessary action to protect life and property can be taken.

40/Sizemore

.LONG TERM...
/Updated at 0250 PM CDT Sun Apr 12 2020/

Monday through Saturday.

Cooler, clearing conditions are expected on Monday as the cold front
tracks towards the east coast. Lingering clouds may persist through
the morning across our north as an upstream reinforcing front moves
across the area, but a dry, northerly flow and increasing CAA will
support sunny skies during the afternoon with highs in the lower 60s
northwest to near 80F southeast. Guidance continues to indicate the
front stalling generally east to west across the Gulf Coast region
on Tuesday before lifting slightly into southern portions of Alabama
early Wednesday morning. This should focus highest PoPs over our
southeastern quadrant, but a flattened low-level ridge over the
Lower MS Valley may hinder much of the activity from entering our
forecast area, so PoPs may be lowered in future updates.

Otherwise, the remainder of the extended will remain dry and cool as
the weak low-level ridge slides eastward across the region with dry
zonal flow aloft persisting through the period. Northeasterly flow
Thursday morning should allow temps to lower into the 30s.
Therefore, I continued to mention localized patchy frost across our
northern counties. The latest round of data indicates lows may be a
couple degrees warmer than previously forecast, but leaned on the
cooler side since models are typically too warm under northeasterly
flow.

Rain chances will begin increasing at the end of the week as another
low propagates across the Desert SW towards the Tennessee Valley.
Kept PoPs around 40-50% since there is still plenty of uncertainty
regarding timing, moisture return, and the evolution of the system.

86

&&

.AVIATION...
00Z TAF Discussion.

Widespread showers and thunderstorms will impact all TAF sites
overnight. Some of the storms will be severe with damaging winds
and isolated tornadoes. Strong gradient flow will also produce
south winds sustained 15-20 kts with gusts to 35 kts. The winds
will relax at bhm/tcl/eet by 05z as the low level jet shifts
eastward, with the severe threat also ending at these sites. For
the remainder of the TAF sites, the severe threat will end between
05z and 08z. Sfc winds will gradually veer overnight becoming
westerly by 12z. VFR cigs at the start of the forecast period will
become MVFR at all sites by 03z. Some clearing possible between
09z and 12z behind the initial front, but cold air stratocumulus
could bring back MVFR cigs across the northern TAF sites between
12z and 18z, then become scattered.

58/rose

&&

.FIRE WEATHER...

Widespread rain and thunderstorms are expected tonight across
Central Alabama. Winds will be gusty through the evening hours
with south winds gusting to 35 MPH. Drier weather builds in
the area on Monday before rain chances return across south
Alabama Tuesday night and Wednesday morning. Dry weather
will prevail Thursday and Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     58  65  42  68  41 / 100   0   0   0  10
Anniston    60  69  44  70  44 / 100   0   0   0  10
Birmingham  59  67  45  69  43 / 100   0   0   0  20
Tuscaloosa  58  67  45  69  43 / 100   0   0   0  20
Calera      60  68  46  70  44 / 100   0   0   0  20
Auburn      64  76  49  76  49 / 100  10   0  10  40
Montgomery  65  77  51  78  50 / 100   0   0  10  40
Troy        66  80  52  81  52 / 100  10   0  10  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 3 AM CDT Monday for the following counties:
Autauga...Barbour...Bibb...Blount...Bullock...Calhoun...
Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa...
Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson...
Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery...
Perry...Pickens...Pike...Randolph...Russell...Shelby...St.
Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker...
Winston.

Flash Flood Watch until midnight CDT tonight for the following
counties: Blount...Cherokee...Etowah...Fayette...Lamar...
Marion...Walker...Winston.

&&
Hazardous weather outlook, Apr 12, 9:52 PM CDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
952 PM CDT Sun Apr 12 2020

ALZ011>015-017>050-140600-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
952 PM CDT Sun Apr 12 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...through Tonight.

Severe thunderstorms are likely across portions of Central Alabama,
mainly south of a line from Geiger to Tuscaloosa to Gardendale to
Snead. Threats include tornadoes, some of which could be strong,
damaging straight line winds up to 70 MPH, and hail up to golf ball
size. Localized flooding could also occur. Winds will also be breezy
outside of thunderstorms with gusts between 30 and 40 MPH.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor flooding is forecast along portions of the Tombigbee River and
Black Warrior River starting midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be
necessary. Please follow all local, state, and CDC guidelines in
regards to travel.

In the hours before

Local storm report, Apr 12, 9:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
931 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      1 NE BOLDO              33.86N 87.17W
04/12/2020                   WALKER             AL   EMERGENCY MNGR

            FLASH FLOODING NEAR RV PARK IN SLEEPY HOLLOW
            CIRCLE NEAR BOLDO. AT LEAST ONE RV WAS SWEPT
            DOWNSTREAM IN FLOOD WATERS.

&&

AS
Local storm report, Apr 12, 9:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     1 SSE CARBON HILL       33.89N 87.52W
04/12/2020                   WALKER             AL   BROADCAST MEDIA

            STRUCTURAL DAMAGE IN CARBON HILL. THE EXTENT
            IS UNKNOWN. POSSIBLE TORNADO.

&&

MAL
Local storm report, Apr 12, 9:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
943 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     FLASH FLOOD      1 N UNIVERSITY MALL     33.21N 87.52W
04/12/2020                   TUSCALOOSA         AL   PUBLIC

            WATER LEVEL RISES REPORTED ACROSS VARIOUS
            AREAS OF THE TUSCALOOSA METRO AREA.

&&

AS
Local storm report, Apr 12, 9:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
948 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     5 NNE BLOUNTSVILLE      34.15N 86.57W
04/12/2020                   BLOUNT             AL   EMERGENCY MNGR

            A BARN WAS DESTROYED ALONG BLACK ROAD.

&&

MAL
Local storm report, Apr 12, 10:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     FLASH FLOOD      JASPER                  33.83N 87.28W
04/12/2020                   WALKER             AL   PUBLIC

            FLASH FLOODING REPORTED IN DOWNTOWN JASPER.
            VIDEO SUBMITTED ON SOCIAL MEDIA OF FLOWING
            WATER OVER ROADWAY.

&&

AS
Local storm report, Apr 12, 10:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1004 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     FULTONDALE              33.62N 86.80W
04/12/2020                   JEFFERSON          AL   EMERGENCY MNGR

            SEVERAL TREES DOWN AND MANY LANDED ON HOMES
            BETWEEN FULTONDALE AND GARDENDALE.

&&

MAL

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Birmingham, AL (KBMX), 00:00Z

3.2 hours before the tornado, 62 km from the path. April 13, 2020.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 533 joules per kilogram, CIN -55, lifted condensation level 847 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 401 square meters per square second, 0 to 6 km bulk shear 63 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-55 J/kg
Surface CAPE
1040 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
63 kt
0-1 km bulk shear
41 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
509 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.4
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

Birmingham, AL (KBMX), 12:00Z

8.8 hours after it, 62 km from the path. April 13, 2020.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -90397, lifted condensation level 1259 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-04-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -96 square meters per square second, 0 to 6 km bulk shear 80 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-90397 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
80 kt
0-1 km bulk shear
36 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.5 K/km

Open this sounding in Storm Lab

The radar

The Birmingham radar (KBMX), 62 km away, was scanning. The volume nearest the touchdown began at 03:12 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:05 UTCNON-TSTM WND DMG3 Ne SelmaDallas, AL1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. GRADIENT WINDS.
02:42 UTCFLASH FLOOD1 N University MallTuscaloosa, ALWATER LEVEL RISES REPORTED ACROSS VARIOUS AREAS OF THE TUSCALOOSA METRO AREA.
02:42 UTCFLASH FLOOD1 N University MallTuscaloosa, ALWATER LEVEL RISES REPORTED ACROSS VARIOUS AREAS OF THE TUSCALOOSA METRO AREA. LOCAL AUTHORITIES AN ADDITIONAL 12 REPORTS OF FLOODED ROADWAYS.
03:14 UTCTSTM WND DMG3 Sw Whites BluffDallas, ALSEVERAL TREES WERE BLOWN DOWN ALONG CR 33, CR 31, CR 952, AND COUNTY ROAD 2.
03:14 UTCTORNADO4 Nne SprottPerry, ALTHE TORNADO MOVED NORTHEAST AND CAUSED EXTENSIVE TREE DAMAGE ALONG COUNTY ROAD 2, WHERE THE TORNADO STRENGTHENED TO A MAXIMUM INTENSITY OF 100 MPH (F1). THE MOUNT PLEASANT FREEWILL BAPTIST CHURCH HAD A PORTION OF ITS ROO
03:25 UTCTSTM WND DMG4 S Craig Field AirportDallas, ALNUMEROUS TREES REPORTED DOWN IN THE SARDIS COMMUNITY SOUTH OF SELMA ON COUNTY ROAD 30.
03:27 UTCTORNADO4 Ne BelknapDallas, ALTHE TORNADO MOVED NORTHEAST, CAUSING TREE DAMAGE ALONG COUNTY ROAD 471, COUNTY ROAD 30 AND COUNTY ROAD 451. THE TORNADO LIFTED AT COUNTY ROAD 451. MAXIMUM ESTIMATED WINDS 80 MPH (F0).

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2020 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of April 12, 2020

72 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 121:03 AM CDTEF1Crockett, TX5.6250
April 124:05 AM CDTEF1McCulloch, TX5.1300
April 124:40 AM CDTEF1Gillespie, TX11.6150$100,000
April 125:23 AM CDTEF1Blanco, TX7.02002$1.0 million
April 126:05 AM CDTEF0Limestone, TX0.250$5,000
April 129:06 AM CDTEF1Shelby, TX0.730
April 129:08 AM CDTEF1Harrison, TX10.6100$150,000
April 129:41 AM CDTEF2De Soto Parish, LA9.14001$1.0 million
April 129:52 AM CDTEF1Bossier Parish, LA0.4125$150,000
April 129:57 AM CDTEF1De Soto Parish, LA6.7300$25,000
April 1210:10 AM CDTEF1Webster Parish, LA6.11,000$100,000
April 1210:30 AM CDTEF1Bienville Parish, LA1.6400
April 1210:39 AM CDTEF1Bienville Parish, LA0.875$200,000
April 1211:36 AM CDTEF3Ouachita Parish, LA8.0300$250 million
April 1211:39 AM CDTEF3Ouachita Parish, LA2.6400$750,000
April 1211:46 AM CDTEF1Ouachita Parish, LA1.150$25,000
April 1212:02 PM CDTEF1Morehouse Parish, LA3.0200$20,000
April 1212:10 PM CDTEF2West Carroll Parish, LA9.5700$36,000
April 1212:11 PM CDTEF1Richland Parish, LA4.7150$12,000
April 1212:11 PM CDTEF1Richland Parish, LA7.5700$26,000
April 1212:41 PM CDTEF0East Carroll Parish, LA1.2170$75,000
April 121:00 PM CDTEF1Sharkey, MS6.0200$15,000
April 121:17 PM CDTEF1Humphreys, MS4.1440$50,000
April 121:22 PM CDTEF2Yazoo, MS7.4250$150,000
April 121:46 PM CDTEF0Holmes, MS2.350$40,000
April 122:06 PM CDTEF1Attala, MS2.5500$35,000
April 122:47 PM CDTEF0Choctaw, MS3.0150$9,000
April 123:30 PM CDTEF2Noxubee, MS8.51,100$150,000
April 123:38 PM CDTEF4Hope–Bassfield tornado, MS22.11,93643$2.8 million
April 123:42 PM CDTEF1Noxubee, MS3.9375$20,000
April 124:01 PM CDTEF0Pickens, AL1.5200
April 124:12 PM CDTEF4Bassfield–Soso tornado, MS67.43,960798$62 million
April 124:18 PM CDTEF0Pickens, AL5.5300
April 124:34 PM CDTEF0Fayette, AL1.8350
April 124:36 PM CDTEF3Lawrence, MS83.22,0412$18 million
April 124:41 PM CDTEF1Fayette, AL6.1600
April 125:04 PM CDTEF1Walker, AL9.0950
April 125:14 PM CDTEF2Jefferson, AL6.9940
April 125:22 PM CDTEF2Clarke, MS14.33002$250,000
April 125:44 PM CDTEF0Blount, AL0.5125
April 125:47 PM CDTEF1Blount, AL3.8225
April 125:47 PM CDTEF1Lauderdale, MS2.9300$50,000
April 125:50 PM CDTEF2Blount, AL5.6500
April 126:04 PM CDTEF1Blount, AL0.8115
April 126:08 PM CDTEF1Etowah, AL5.5525
April 126:10 PM CDTEF2Blount, AL21.74403
April 126:10 PM CDTEF1Jasper, MS8.9985$30,000
April 126:14 PM CDTEF2Etowah, AL12.2875
April 128:15 PM EDTEF2Chattooga, GA14.7800$400,000
April 128:12 PM CDTEF1Walker, AL2.91,0003
April 128:33 PM CDTEF1Tuscaloosa, AL9.9230
April 129:45 PM EDTEF2Murray, GA8.9860824$500,000
April 128:51 PM CDTEF1Cullman, AL3.0200
April 129:00 PM CDTEF1Cullman, AL5.4300
April 129:03 PM CDTEF1Choctaw, AL0.4100
April 129:11 PM CDTEF1Cullman, AL0.370
April 129:12 PM CDTEF2Cullman, AL2.5350
April 129:16 PM CDTEF1Clarke, AL0.8100
April 129:27 PM CDTEF1Marshall, AL5.0200
April 129:41 PM CDTEF1Marengo, AL8.11,000

All 73 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.